The Lupus Forum banner

1 - 5 of 5 Posts

·
Registered
Joined
·
521 Posts
Discussion Starter #1
Hello everyone,

I just came back from chatting with the pulmonologist about my sleep disorder.

I mentioned to my Rheumy that I was having crazy dreams and talking in my sleep. I would wake up talking out loud.
Now i'm just kicking and twitching in my sleep so bad my husband has started to feel sorry for me,, he says he doesn't know how i get any sleep with all the leg movement that goes on during the night.
He goes back to sleep without a problems until i kick him then he notices i'm having a rough night

My pulmonologist gets the list of meds i take and says cymbalta could be causeing the restless leg syndrome(RLS). Now he wants to do a sleep study test on me to be sure i don't have sleep apnea as well.

Cymbalta helps with my depression and my fibro and it was just increased. But i have noticed that since starting cymbalta i had strange dreams and now the kicking so he must be right about that.

He says he can give me somehting for the RLS but ,,, thats another pill!!
Cymbalta is the only one that helps my fibro at this time,, its either that or the other drug (i forgot the name) which causes you to gain weight and my doc refuses to give it to me due to that fact.

So here i am suffering a side effect from a common drug that i have to take another drug to rid.

Has anyone else had this problem???

Thanks in advance for your response
 

·
Registered
Joined
·
3,854 Posts
weird dreams like you are having are known as seretonin dreams - and I get them if I take my anti-d at bedtime. So I just take it in the morning instead and the wild dreams went away. I don't get the restless leg thing though, so I am pretty clueless about that one.

hth

raglet
 

·
Registered
Joined
·
8,577 Posts
Sadie,

I take nortryptaline (old style tri-cyclic anti-depressant) and gabapentin for my fibromyalgia. The gabapentin has caused some of my weight gain but the relief from fibro pain is so worth it.

I take Soma a muscle relaxer to offset the muscle/body jerks that the narcotic pain medications give me, it also gives a little extra relief on the Fibro. Is it a pain to take a medication to offset another yes. I don't have other options that will provide near this level of pain relief so the extra pill is worth it to me.

Take care,
Karen
 

·
Registered
Joined
·
157 Posts
RLS is frequently asssociated with lupus though of course it also occurs without it. I don't love taking pills either, but I have been taking Requip for the jerking legs and I can't sleep without it. You might look into it.

Take care,

Holly
 

·
Registered
Joined
·
521 Posts
Discussion Starter #5
Thanks everyone for the replies.
I think my pulmonologist will end up giving me requip after the actual sleep study.

Karen i do notice a bit of relaxation of my twitching when i take my muscle relaxant, skelaxin.

I guess all of this is a fact of life for us lupies.

Its great to know i'm not alone.

Thanks again
Take care all,
 
1 - 5 of 5 Posts
Top